Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 456, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 6, 2011, 7:02 PM EDT for Hancock County, Washington County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2011, 7:02 PM EDT (23:02 UTC)
- Expired
- Aug 6, 2011, 7:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Hancock County, GA, Washington County, GA
The radar
The Robins AFB radar (KJGX), 76 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1302 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
158
WUUS52 KFFC 062302
SVRFFC
GAC141-303-062345-
/O.NEW.KFFC.SV.W.0456.110806T2302Z-110806T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
702 PM EDT SAT AUG 6 2011
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HANCOCK COUNTY IN EAST CENTRAL GEORGIA
NORTHERN WASHINGTON COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 745 PM EDT
* AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
MPH. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF SPARTA...MOVING
SOUTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HAMBURG STATE PARK...WARTHEN AND DOWNS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3308 8264 3297 8284 3324 8304 3336 8286
3320 8274 3319 8274 3314 8269
TIME...MOT...LOC 2303Z 322DEG 12KT 3319 8287
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:30 PM EDT, 3 hours 32 minutes earlier.
Area forecast discussion, Aug 6, 3:30 PM EDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
330 PM EDT SAT AUG 6 2011
.SHORT TERM /TONIGHT THROUGH MONDAY/...
SOME HINT AT AN UPPER DISTURBANCE INFLUENCING N GA WITH A SURFACE
TROUGH AFFECTING CENTRAL GA ALONG WITH AFTERNOON INSTABILITY CAUSING
SCATTERED SHOWERS AND STORMS THIS AFTERNOON. CONVECTION GENERALLY
EXPECTED TO DIMINISH AND DISSIPATE WITH THE LOSS OF DAYTIME
HEATING.
A SUMMERTIME AIRMASS IS EXPECTED TO CONTINUE THROUGH MONDAY WITH
MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS AS A SURFACE
TROUGH CONTINUES ACROSS THE AREA. THE SOUTH EDGE OF THE WESTERLIES
CREEPS CLOSE TO N GA SUNDAY AND MONDAY AND N GA MAY BE SOMEWHAT OF A
TARGET FOR SUNDAY AS AN UPPER SHORTWAVE MOVES TO/ACROSS THE AREA AND
THE GFS/NAM ARE NOT OVERLY CONSISTENT WITH THIS. THIS COULD BE A
SIMILAR SITUATION FOR MONDAY BUT THE GFS AND NAM ARE EVEN MORE
INCONSISTENT WITH UPPER DISTURBANCES.
WARM AIRMASS CONTINUING AND HIGH TEMPERATURES WILL BE HIGHLY
DEPENDENT ON CLOUD COVER AND CONVECTION. GENERALLY FAVORED A BLEND
OF THE MAV/MET OR THE COOLER MET. THE HEAT ADVISORY WILL CONTINUE
FOR SUNDAY FOR PARTS OF CENTRAL GEORGIA AND MAY BE NEEDED FOR MONDAY.
.LONG TERM /TUESDAY THROUGH SATURDAY/...
MODELS INDICATING A FRONT COULD GET INTO N GA IN THE TUESDAY TO
WEDNESDAY TIMEFRAME AND FALL INTO THE SURFACE TROUGH THAT HAS BEEN
GENERALLY ACROSS CENTRAL GA. THE SOUTHERN EDGE OF THE WESTERLIES
WILL CONTINUE CLOSE TO N GA UNTIL MAYBE FRIDAY/SATURDAY. THIS WILL
GENERALLY CONTINUE THE CHANCES FOR MAINLY AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS.
&&
.CLIMATE...
RECORDS FOR 08-06
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 102 1930 75 1917 76 1981 58 1948
1915
1912
KATL 100 1980 66 1894 77 1980 58 1948
KCSG 100 1980 81 2001 78 1987 60 1948
1975
1961
KMCN 101 1980 78 1932 77 1954 59 1948
1953
RECORDS FOR 08-07
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 101 2007 75 1904 76 1918 58 2004
1930 1948
1925 1915
KATL 101 1980 72 1904 78 1980 60 1948
1935
KCSG 100 1980 79 1974 77 2007 58 1950
2002
KMCN 100 2007 81 1904 76 1987 60 1950
1980 1943
RECORDS FOR 08-08
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 102 2007 75 1989 75 2007 57 2004
1987
1981
KATL 102 1980 71 1904 82 2007 61 2004
1897 1904
KCSG 100 2006 81 1989 78 1999 61 1950
KMCN 102 2007 75 1897 77 2007 56 2004
1907
RECORDS FOR 08-09
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 105 2007 74 1997 78 2007 60 2004
1989
KATL 103 2007 73 1997 79 2007 59 1976
KCSG 100 2007 80 1997 79 2007 61 1950
KMCN 103 2007 77 1989 78 2007 61 2004
2002
RECORDS FOR 08-10
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 104 2007 74 1970 77 1987 60 1953
KATL 103 2007 75 2004 78 2007 61 1990
1898 1953
1879
KCSG 104 2007 78 2004 79 1983 62 1953
KMCN 105 2007 76 2004 76 2007 60 2002
1927
RECORDS FOR 08-11
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 102 2007 72 1970 79 2007 60 1989
KATL 100 2007 73 1970 81 2007 62 1917
1890
1879
KCSG 103 2007 78 1970 81 2007 63 1954
KMCN 101 2007 79 1970 78 2007 60 2002
1922
RECORDS FOR 08-12
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 104 1925 73 1970 75 1934 61 1967
KATL 98 1999 73 1940 80 1881 59 1890
1957 1922
KCSG 101 1999 81 2008 77 2010 65 1989
2004
KMCN 102 1925 74 1919 77 1925 62 1967
&&
.AVIATION...
18Z UPDATE...
SHRA/TSRA POPPING UP ACROSS THE AREA THIS AFTERNOON. CSG IS THE ONLY
SITE BEING AFFECTED AT THE MOMENT BUT EXPECTING ALL SITES TO GET
SOME PRECIP BEFORE TONIGHT IS OVER. CEILINGS ILL BE MVFR-VFR
THROUGH TONIGHT WITH SOME PATCHY MORNING FOG AFFECTING VSBYS ALSO.
WINDS WILL BE MAINLY OUT OF THE WEST TO NORTHWEST IN THE 5-10KT
RANGE. WILL SEE SOME PERIODS OF VRB DIRECTIONS ON THE WINDS AS
OUTFLOW BOUNDARIES FROM CONVECTIVE DEVELOPMENT TRAVERSE THE AREA.
//ATL CONFIDENCE...18Z UPDATE...
CONFIDENCE MEDIUM ON ALL ELEMENTS.
01
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 73 96 75 99 / 30 50 20 30
ATLANTA 74 93 76 94 / 30 50 20 40
BLAIRSVILLE 69 89 72 90 / 30 60 30 30
CARTERSVILLE 71 92 73 93 / 30 50 30 40
COLUMBUS 76 95 77 94 / 30 30 20 40
GAINESVILLE 73 92 75 95 / 30 50 30 30
MACON 74 96 75 96 / 30 30 20 40
ROME 73 92 75 94 / 30 50 30 40
PEACHTREE CITY 72 93 75 94 / 30 50 20 40
VIDALIA 75 96 76 96 / 30 30 20 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT SUNDAY FOR THE FOLLOWING ZONES:
BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...CRISP...DODGE...
DOOLY...EMANUEL...GLASCOCK...HOUSTON...JEFFERSON...JOHNSON...
LAURENS...MACON...MARION...MONTGOMERY...MUSCOGEE...PEACH...
PULASKI...SCHLEY...STEWART...SUMTER...TAYLOR...TELFAIR...
TOOMBS...TREUTLEN...TWIGGS...WASHINGTON...WEBSTER...WHEELER...
WILCOX...WILKINSON.
&&
BDLHazardous weather outlook, Aug 6, 6:05 AM EDT, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 605 AM EDT SAT AUG 6 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 605 AM EDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT HEAT ADVISORY IS IN EFFECT FOR PORTIONS OF CENTRAL AND EASTERN GEORGIA. SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE TODAY ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... THE REMNANTS OF A WEAK BOUNDARY REMAIN SITUATED ACROSS NORTH GEORGIA. THE COMBINATION OF THIS BOUNDARY AND A WEAK UPPER LEVEL DISTURBANCE MOVING ACROSS THE TENNESSEE VALLEY TODAY...WILL PROVIDE A FOCUS FOR SCATTERED TO NUMEROUS THUNDERSTORM DEVELOPMENT. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE HEAT INDEX VALUES OF 105 TO 110 THIS AFTERNOON AND EVENING ACROSS PORTIONS OF CENTRAL AND EASTERN GEORGIA. FOR MORE INFORMATION...PLEASE REFER TO THE LATEST HEAT ADVISORY. THE PRIMARY HAZARDS IN THUNDERSTORMS WILL BE GUSTY WINDS...CLOUD TO GROUND LIGHTNING...AND HEAVY RAINFALL. .DISCUSSION... HIGH PRESSURE RIDGE ALOFT REMAINS ENTRENCHED ACROSS THE SOUTH...RESULTING IN HOT TEMPERATURES ACROSS THE AREA. AREAS GENERALLY SOUTH OF A LINE FROM COLUMBUS...TO MACON...TO WARRENTON CAN EXPECT TO SEE ANOTHER DAY WITH AFTERNOON AND EVENING HEAT INDEX VALUES BETWEEN 105 AND 110. ALTHOUGH THE HIGH PRESSURE RIDGE HAS MAINTAINED ITS HOLD OVER THE SOUTHEAST...A WEAK FRONTAL BOUNDARY ACROSS NORTH GEORGIA AND AN UPPER LEVEL DISTURBANCE PUSHING THROUGH THE TENNESSEE VALLEY WILL PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT TODAY...WITH MODELED CAPE BETWEEN 1000 AND 2000 J/KG...AND LIFTED INDEX VALUES BETWEEN -2 AND -4. HIGHEST THUNDERSTORM POTENTIAL IS GENERALLY ACROSS EXTREME NORTHEAST GEORGIA...ALONG AND NORTH OF A LINE FROM ETON TO HELEN. DEVELOPING STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. WITH PRECIPITABLE WATER VALUES AROUND 2 INCHES...HEAVY RAIN CAN BE EXPECTED AND COULD RESULT IN PONDING ON ROADWAYS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 6, 5:28 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
528 PM EDT SAT AUG 6 2011
GAZ083-084-096-097-062200-
528 PM EDT SAT AUG 6 2011
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING AND HEAVY
RAIN IN TWIGGS...LAURENS...WILKINSON AND BLECKLEY COUNTIES UNTIL 600
PM EDT...
AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM DUBLIN TO DANVILLE...MOVING SOUTHEAST AT 25
MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS TWIGGS...LAURENS...WILKINSON AND BLECKLEY COUNTIES THROUGH 600
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CHAPPELLS
MILL...NICKLESVILLE...ALLENTOWN...DANVILLE...MONTROSE...DUDLEY...EAST
DUBLIN...HARLOW...DEXTER AND DUBLIN. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3255 8275 3251 8285 3240 8303 3263 8339
3278 8312 3264 8286
TIME...MOT...LOC 2128Z 307DEG 22KT 3260 8292 3267 8310
3262 8321Special weather statement, Aug 6, 5:44 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 544 PM EDT SAT AUG 6 2011 GAZ032-033-044>046-055-057-062215- 544 PM EDT SAT AUG 6 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN ROCKDALE...COBB...DEKALB...NORTHERN HENRY...CLAYTON AND FULTON COUNTIES UNTIL 615 PM EDT... AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS NEAR BANKHEAD...MOVING SOUTHEAST AT 35 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS ROCKDALE...COBB...DEKALB...HENRY...CLAYTON AND FULTON COUNTIES THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE EDGEWOOD...BUCKHEAD...LA VISTA...BROOKHAVEN...DRUID HILLS... SANDTOWN...BOLTON...BANKHEAD...CASCADE HEIGHTS...VIRGINIA HIGHLAND... WEST END...SWEET AUBURN...ATLANTIC STATION...CHASTAIN MEMORIAL PARK AND PIEDMONT PARK. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3371 8396 3355 8423 3370 8461 3392 8442 TIME...MOT...LOC 2143Z 307DEG 30KT 3373 8442
Special weather statement, Aug 6, 6:10 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
610 PM EDT SAT AUG 6 2011
GAZ085-097-098-062245-
610 PM EDT SAT AUG 6 2011
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING AND HEAVY
RAIN IN TREUTLEN...LAURENS AND JOHNSON COUNTIES UNTIL 645 PM EDT...
AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EAST DUBLIN...MOVING EAST AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TREUTLEN...LAURENS AND JOHNSON COUNTIES THROUGH 645 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE EAST DUBLIN...DUBLIN...
BREWTON...LOVETT...ORIANNA...ORLAND...ROCKLEDGE...MINTER AND SCOTT.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOW
LYING AREAS.
&&
LAT...LON 3252 8262 3251 8265 3251 8262 3239 8265
3250 8296 3270 8291 3262 8260
TIME...MOT...LOC 2210Z 288DEG 6KT 3255 8282Local storm report, Aug 6, 6:11 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
611 PM EDT SAT AUG 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HEAVY RAIN FAYETTEVILLE 33.45N 84.45W
08/06/2011 U0.00 INCH FAYETTE GA EMERGENCY MNGR
JEFFERSON ROAD CLOSED FOR A SHORT PERIOD DUE TO WATER
RUNNING ACROSS THE ROAD. CRAWAL SPACE OF 1 HOUSE FLOODED
AND WATER WAS RUNNING ACROSS YARDS INCLUDING HONEYSUCKLE
ROAD.
&&
BDLLocal storm report, Aug 6, 6:14 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
614 PM EDT SAT AUG 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM LIGHTNING FAYETTEVILLE 33.45N 84.45W
08/06/2011 FAYETTE GA EMERGENCY MNGR
OUT BUILDING STARTED ON FIRE FROM LIGHTNING STRIKE ON
JEFFERSON ROAD. ESTIMATED DAMAGE 15,000 DOLLARS.
&&
BDLSpecial weather statement, Aug 6, 6:52 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
652 PM EDT SAT AUG 6 2011
GAZ062-074>076-062315-
652 PM EDT SAT AUG 6 2011
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING AND HEAVY
RAIN IN WASHINGTON...WARREN...GLASCOCK AND JEFFERSON COUNTIES UNTIL
715 PM EDT...
AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM REESE TO 7 MILES SOUTH OF TENNILLE...MOVING
EAST AT 10 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WASHINGTON...WARREN...GLASCOCK AND JEFFERSON COUNTIES THROUGH
715 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FIVE
POINTS...WARTHEN...TENNILLE...SANDERSVILLE...AGRICOLA...MITCHELL...
BEALL SPRINGS...SHOALS...WARRENTON...REESE...GIBSON...DOWNS...EDGEHILL
AND BASTONVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS AND LOW LYING AREAS.
&&
LAT...LON 3317 8243 3283 8253 3283 8294 3324 8278
3324 8275 3326 8277 3345 8272 3345 8257
3341 8254 3336 8253 3334 8243 3332 8240
3331 8235
TIME...MOT...LOC 2247Z 270DEG 8KT 3335 8254 3318 8264
3284 8280The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:03 PM EDT | Special Weather Statement | FFC | Rockdale, Walton | 27 min |
| Aug 5, 8:29 PM EDT | Special Weather Statement | FFC | DeKalb | 31 min |
| Aug 6, 12:43 PM EDT | Special Weather Statement | FFC | Muscogee | 32 min |
| Aug 6, 1:15 PM EDT | Special Weather Statement | FFC | Upson | 30 min |
| Aug 6, 1:32 PM EDT | Special Weather Statement | FFC | Talbot | 28 min |
| Aug 6, 2:01 PM EDT | Special Weather Statement | FFC | Taylor | 29 min |
| Aug 6, 2:23 PM EDT | Special Weather Statement | FFC | Troup | 37 min |
| Aug 6, 2:39 PM EDT | Special Weather Statement | FFC | Coweta | 36 min |
| Aug 6, 2:54 PM EDT | Special Weather Statement | FFC | Hancock | 51 min |
| Aug 6, 3:11 PM EDT | Special Weather Statement | FFC | Coweta | 34 min |
| Aug 6, 3:42 PM EDT | Special Weather Statement | FFC | Fayette | 33 min |
| Aug 6, 3:43 PM EDT | Special Weather Statement | FFC | Fayette | 32 min |
| Aug 6, 4:01 PM EDT | Special Weather Statement | FFC | Spalding | 29 min |
| Aug 6, 4:49 PM EDT | Special Weather Statement | FFC | Clayton, Henry, Spalding | 26 min |
| Aug 6, 5:05 PM EDT | Special Weather Statement | FFC | Douglas | 25 min |
| Aug 6, 5:08 PM EDT | Special Weather Statement | FFC | Butts, Jasper | 37 min |
| Aug 6, 5:18 PM EDT | Special Weather Statement | FFC | DeKalb | 27 min |
| Aug 6, 5:28 PM EDT | Special Weather Statement | FFC | Laurens | 32 min |
| Aug 6, 5:44 PM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 31 min |
| Aug 6, 6:10 PM EDT | Special Weather Statement | FFC | Johnson | 35 min |
| Aug 6, 6:52 PM EDT | Special Weather Statement | FFC | Glascock, Warren, Washington | 23 min |
| Aug 6, 7:11 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 34 min |
| Aug 6, 7:25 PM EDT | Special Weather Statement | FFC | Glascock, Jefferson, Warren | 35 min |
| Aug 6, 7:39 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Jefferson, Warren | 36 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.